Alert archive / New York / Winter Storm Watches in 2007

Winter Storm Watch 6, NWS Buffalo, NY

December 12, 20077 counties in New York

NWS Buffalo, NY issued this winter storm watch at Dec 12, 2007, 11:30 AM EST for 7 counties in New York. It took effect at Dec 13, 2007, 7:00 AM EST. It was in force for .

The area

The counties it named.

The facts

Issued
Dec 12, 2007, 11:30 AM EST (16:30 UTC)
In effect from
Dec 13, 2007, 7:00 AM EST
Expired
Dec 12, 2007, 3:45 PM EST
In force
Issued by
NWS Buffalo, NY

Counties Allegany County, NY, Cattaraugus County, NY, Chautauqua County, NY, Erie County, NY, Livingston County, NY, Ontario County, NY, Wyoming County, NY

The nearest sounding before it

Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 4.5 hours before the alert went out and 53 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Buffalo Intl Airport, NY at 12:00Z on 2007-12-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Buffalo Intl Airport, NY at 12:00Z on 2007-12-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -228 square meters per square second.1939587897117136156Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
506 m above ground
0-6 km bulk shear
117 kt
0-1 km storm-relative helicity
-228 m²/s²
0-3 km storm-relative helicity
-44 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS41 KBUF 121630
WSWBUF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
1130 AM EST WED DEC 12 2007

...HEAVY SNOW POSSIBLE THURSDAY...

.LOW PRESSURE MOVING FROM THE OHIO VALLEY TO CHESAPEAKE BAY ON
THURSDAY WILL SPREAD SNOW OVER MUCH OF SOUTHERN NEW YORK STATE.
THE SNOW SHOULD START OVER THE WESTERN SOUTHERN TIER EARLY IN THE
MORNING AND SPREAD ACROSS THE GENESEE VALLEY AND FINGER LAKES BY
THE AFTERNOON. SNOW MAY FALL AT A RATE OF 1 TO 2 INCHES PER HOUR
AND LAST FOR SEVERAL HOURS WITH THE HEAVIEST SNOWFALL EXPECTED
OVER THE HIGHER TERRAIN. 

NYZ012>014-019>021-085-130030-
/O.NEW.KBUF.WS.A.0006.071213T1200Z-071214T0000Z/
WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA-CATTARAUGUS-ALLEGANY-
SOUTHERN ERIE-
INCLUDING THE CITIES OF...WARSAW...GENESEO...CANANDAIGUA...
JAMESTOWN...OLEAN...WELLSVILLE...ORCHARD PARK...SPRINGVILLE
1130 AM EST WED DEC 12 2007

...WINTER STORM WATCH IN EFFECT FROM THURSDAY MORNING THROUGH
THURSDAY EVENING...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A WINTER STORM
WATCH...WHICH IS IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY
EVENING. 

SNOW WILL START ACROSS THE SOUTHERN TIER OF THE STATE EARLY
THURSDAY MORNING AND INCREASE IN INTENSITY AS IT SPREADS TO THE
NORTH AND EAST BY NOON. SNOWFALL RATES MAY BE 1 TO 2 INCHES PER
HOUR AND LAST FOR SEVERAL HOURS. SNOW AMOUNTS OF 6 TO 10 INCHES
ARE POSSIBLE IN THE WATCH AREA AND THE HEAVIEST SNOW MAY BE OVER
THE HIGHER TERRAIN DURING MID DAY.

A WINTER STORM WATCH MEANS THAT HEAVY SNOW IS POSSIBLE. IF YOU
ARE WITHIN THE WATCH AREA...REMAIN ALERT TO RAPIDLY CHANGING
WEATHER CONDITIONS. STAY TUNED TO THE NATIONAL WEATHER SERVICE OR
THE LOCAL NEWS MEDIA FOR THE LATEST UPDATES AND POSSIBLE
WARNINGS.

$$
1 follow-up statement
000 
WWUS41 KBUF 122045
WSWBUF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
345 PM EST WED DEC 12 2007

...HEAVY SNOW POSSIBLE THURSDAY...

.LOW PRESSURE MOVING FROM THE OHIO VALLEY TO CHESAPEAKE BAY ON
THURSDAY WILL SPREAD SNOW OVER MUCH OF NEW YORK STATE. THE SNOW
SHOULD START OVER THE WESTERN SOUTHERN TIER EARLY IN THE MORNING
AND INCREASE IN INTENSITY AS IT SPREADS ACROSS THE GENESEE VALLEY
AND FINGER LAKES BY THE AFTERNOON. SNOW MAY FALL AT A RATE OF 1 TO
2 INCHES PER HOUR AND LAST FOR SEVERAL HOURS WITH THE HEAVIEST
SNOWFALL OF 6 TO 10 INCHES IS EXPECTED OVER THE HIGHER TERRAIN.
THERE WILL ALSO BE A STEADY AND ACCUMULATING SNOW FROM THE NIAGARA
FRONTIER AND METRO BUFFALO...EASTWARD TO ROCHESTER AND ACROSS
OSWEGO AND LEWIS COUNTIES. SNOWFALL WITHIN THIS AREA WILL TOTAL 3
TO 6 INCHES BUT WILL STILL POSE TRAVEL DIFFICULTIES...ESPECIALLY
ALONG THE NEW YORK STATE THRUWAY.

NYZ012>014-019>021-085-130445-
/O.UPG.KBUF.WS.A.0006.071213T1200Z-071214T0000Z/
/O.NEW.KBUF.HS.W.0004.071213T1200Z-071214T0000Z/
WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA-CATTARAUGUS-ALLEGANY-
SOUTHERN ERIE-
INCLUDING THE CITIES OF...WARSAW...GENESEO...CANANDAIGUA...
JAMESTOWN...OLEAN...WELLSVILLE...ORCHARD PARK...SPRINGVILLE
345 PM EST WED DEC 12 2007

...HEAVY SNOW WARNING IN EFFECT FROM 7 AM TO 7 PM EST THURSDAY...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A HEAVY SNOW
WARNING...WHICH IS IN EFFECT FROM 7 AM TO 7 PM EST THURSDAY. THE
WINTER STORM WATCH IS NO LONGER IN EFFECT. 

SNOW WILL START ACROSS THE SOUTHERN TIER OF THE STATE EARLY
THURSDAY MORNING AND INCREASE IN INTENSITY AS IT SPREADS TO THE
NORTH AND EAST BY NOON. SNOWFALL RATES OF 1 TO 2 INCHES PER
HOUR ARE EXPECTED AND MAY LAST FOR SEVERAL HOURS. SNOW AMOUNTS OF
6 TO 10 INCHES ARE POSSIBLE IN THE WARNED AREA AND THE HEAVIEST
SNOW WILL LIKELY OCCUR OVER THE HIGHER TERRAIN DURING MID DAY.

A HEAVY SNOW WARNING IS ISSUED WHEN 7 OR MORE INCHES OF
ACCUMULATION IS EXPECTED. TRAVEL WILL BE DIFFICULT OR IMPOSSIBLE
ON UNPLOWED ROADS. IF YOU MUST DRIVE, ALLOW EXTRA TIME TO REACH
YOUR DESTINATION, AND KEEP AN EMERGENCY KIT IN YOUR CAR IN CASE
YOU BECOME STRANDED.

$$

NYZ001>006-010-011-130445-
/O.NEW.KBUF.SN.Y.0008.071213T1200Z-071214T0000Z/
NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-NORTHERN ERIE-
GENESEE-
INCLUDING THE CITIES OF...NIAGARA FALLS...MEDINA...ROCHESTER...
NEWARK...FAIR HAVEN...OSWEGO...BUFFALO...BATAVIA
345 PM EST WED DEC 12 2007

...SNOW ADVISORY IN EFFECT FROM 7 AM TO 7 PM EST THURSDAY...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A SNOW
ADVISORY...WHICH IS IN EFFECT FROM 7 AM TO 7 PM EST THURSDAY. 

SNOW WILL START TO SPREAD NORTHWARD DURING THE MORNING HOURS AND
WILL BECOME STEADY FROM LATE MORNING THROUGH MID AFTERNOON. THE
SNOW WILL FALL AT A RATE APPROACHING 1 INCH PER HOUR AND WILL POSE
TRAVEL DIFFICULTIES ACROSS THE ADVISORY AREA. THE SNOW WILL
DIMINISH DURING THE AFTERNOON WITH SNOW TOTALS RANGING FROM 3 TO 6
INCHES.

A SNOW ADVISORY IS ISSUED WHEN 4 TO 6 INCHES ACCUMULATION IS
EXPECTED. NO SEVERE WINTER WEATHER IS EXPECTED, BUT UNPLOWED
ROADS WILL BE HAZARDOUS. IF YOU WILL BE TRAVELING ALLOW EXTRA
TIME TO REACH YOUR DESTINATION. STAY TUNED TO WEATHER RADIO OR
OTHER RADIO AND TV STATIONS FOR FURTHER DETAILS OR UPDATES.

$$

What forecasters said that day

The local office's own words before this winter storm watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this winter storm watch went out at Dec 12, 9:42 AM EST, 1 hour 48 minutes earlier.

Area forecast discussion, Dec 12, 9:42 AM EST, 1 hour 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
942 AM EST WED DEC 12 2007

.SYNOPSIS...
HIGH PRESSURE AND COLDER AIR WILL BUILD OVER THE AREA TODAY. LAKE
EFFECT SNOW WILL DEVELOP TO THE SOUTHEAST OF THE LAKES LATE THIS
MORNING THROUGH THE EVENING. A WIDESPREAD SNOW COVER IS EXPECTED
ON THURSDAY AS LOW PRESSURE PASSES TO THE SOUTH. LAKE EFFECT SNOW
MAY DEVELOP ON FRIDAY AS A LOW PASSES BY TO THE NORTH. THE NEXT LOW
MAY BRING SNOW SATURDAY NIGHT AND SUNDAY.

&&

.NEAR TERM /THROUGH TONIGHT/...
LAKE SNOW FORMING ALONG THE EASTERN SHORE OF LAKE ONTARIO THIS
MORNING WILL SETTLE TO AFFECT THE SOUTHEAST CORNER OF THE LAKE.
INTENSITY WILL BE LIMITED BY DRY AIR ALOFT AS HIGH PRESSURE BUILDS
OVER THE REGION. WIND SHEAR WITH THE APPROACHING LOW SHOULD END ANY
LAKE EFFECT NOT TOO LONG AFTER MIDNIGHT TONIGHT.

&&

.SHORT TERM /THURSDAY THROUGH FRIDAY/...
THE NEXT IN THE SERIES OF FRONTAL WAVES APPROACHES THE REGION
THURSDAY. THE LOW CENTER PASSES SOUTH OF THE AREA, WITH AIR COLD
ENOUGH FOR JUST SNOW. THERE WILL BE ENOUGH WIDESPREAD SNOWFALL. WE
HAVE FOLLOWED NATIONAL GUIDANCE FOR QPF AND THE RESULTING SNOW
AMOUNTS ARE TOO LOW FOR ADVISORIES. BUT THERE IS A BIG DIFFERENCE
BETWEEN THE NAM AND GFS, WITH ADVISORIES AMOUNTS ON THE GFS, SO
THERE IS A POTENTIAL FOR HEAVIER AMOUNTS.

COLDER AIR FOLLOWING THE LOW WILL AGAIN ESTABLISH LAKE EFFECT SNOW
BANDS...THIS TIME THE WINDS WILL BE SOUTHWESTERLY AND WILL BRING THE
LAKE SNOWS CLOSER TO THE BUFFALO AND WATERTOWN AREAS. THE BOUNDARY
LAYER WILL BE EVEN COLDER THAN ON WEDNESDAY AND LAKE SNOWS WILL BE
FLUFFIER...THUS SNOW AMOUNT HAS BEEN BUMPED UP FOR THE TUG HILL
REGION. LAKE SNOW BANDS WILL SHIFT SOUTHWARD FRIDAY NIGHT AND WEAKEN
AS DRIER BOUNDARY AIRMASS FILTERS ACROSS THE LAKES AND HIGH PRESSURE
SUPPRESSES THE LAKE EFFECT.

&&

.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
THE LONG TERM WILL BE POTENTIALLY VERY BUSY AS THE GFS ENSEMBLE MEAN
NOW FORECASTS THE NAO INDEX TO BECOME NEGATIVE. THIS SIGNAL MAY BE
RELATED TO RECENT MJO ACTIVITY AND OTHER TROPICAL FORCING MECHANISMS
WHICH ARE FORECAST TO FORCE THE NORTHERN HEMISPHERE INTO A SLOWER
MORE HIGHLY AMPLIFIED REGIME AND ALSO FORCE HIGH LATITUDE BLOCKING
FEATURES TO DEVELOP...THUS MANIFESTING THE NEGATIVE NAO SIGNAL.

LOOKING AT THE DETAILS...THE MAIN CONCERN IN THE LONG TERM REVOLVES
AROUND THE POTENTIAL FOR A MAJOR EAST COAST CYCLONE. INTERESTINGLY
THIS IDEA COULD BE SEEN IN THE GFS AND ECMWF SOLUTIONS AT TIME STEP
H240 SEVERAL DAYS AGO. BOTH OF THESE MODELS HAD LOST THE COASTAL LOW
FOR SEVERAL DAYS...AND NOW JUST ABOUT ALL OF THE MEDIUM RANGE MODEL
GUIDANCE INCLUDING THE GFS/ECMWF/GEM/NOGAPS AND MOST OF THE VARIOUS
ENSEMBLE MEMBERS ARE JUMPING BACK ONTO THE BANDWAGON OF A POTENTIAL
NOR-EASTER. THIS BEHAVIOR HAS BEEN OBSERVED FREQUENTLY IN THE MODEL
GUIDANCE...AND MAY BE A RESULT OF THE GLOBAL MODELS LOOSING THE
FEATURE IN THE PACIFIC FOR A FEW DAYS AFTER MOVING AWAY FROM THE
EAST ASIAN UPPER AIR NETWORK.

USING A POTENTIAL VORTICITY ANALYSIS...WE CAN TRACE THE MAIN PLAYER
BACK TO A VERY POTENT FEATURE SEEN ON WATER VAPOR IMAGERY JUST
SOUTHWEST OF THE ALEUTIANS. THIS SAME PV ANALYSIS SUGGESTS THE
RESULTING EAST COAST CYCLONE SEEN IN MODEL GUIDANCE IS A RESULT OF A
COMPLEX INTERACTION BETWEEN THIS FEATURE AND THE STRONG CUTOFF LOW
OVER THE SOUTHWEST CONUS. THIS RESULTING INTERACTION ESSENTIALLY
EJECTS THE ENTIRE FEATURE OUT OF THE SOUTHWEST AND ALLOWS IT TO
PHASE WITH ADDITIONAL SHORTWAVE ENERGY DIGGING SOUTHEAST THROUGH
CANADA.

THE MAJORITY OF THE GFS AND GEM ENSEMBLE MEMBERS ARE FARTHER
OFFSHORE AND WEAKER WITH THIS SYSTEM THAN THE OPERATIONAL
MODELS...ALTHOUGH THIS MAY BE AN ARTIFACT OF THE LOW RESOLUTION
NATURE OF THE ENSEMBLE MEMBERS. GIVEN THE LOOK OF THE PATTERN IN
OPERATIONAL AND ENSEMBLE MODEL GUIDANCE...THERE IS THE POTENTIAL FOR
A SIGNIFICANT NOR-EASTER LATE NEXT WEEKEND. IT SHOULD BE EMPHASIZED
HOWEVER THAT ONE OF THE MAIN PLAYERS INVOLVED IS STILL OVER THE
MIDDLE OF THE NORTH PACIFIC...AND THERE REMAINS A HIGH DEGREE OF
UNCERTAINTY WITH RESPECT TO TRACK AND AMPLITUDE OF THIS FEATURE...
OR EVEN IF THE FORECAST INTERACTIONS WHICH LEAD TO THE COASTAL LOW
WILL EVEN VERIFY. FOR NOW WILL JUST GO WITH CHANCE POPS FROM SAT
THROUGH MON TO COVER THE POTENTIAL FOR THE SYNOPTIC SCALE STORM AND
THEN LAKE EFFECT POSSIBILITIES FOLLOWING. WILL UPDATE THE HWO TO
REFLECT THIS POTENTIAL AS WELL.

MOST OPERATIONAL AND ENSEMBLE MODEL GUIDANCE THEN BUILDS A SURFACE
HIGH OVER THE EASTERN GREAT LAKES ALONG WITH RISING MID LEVEL
HEIGHTS. FOR NOW WILL GO DRY FOR THE NEW DAY 7 TUESDAY. TEMPERATURES
WILL BE WELL BELOW NORMAL THROUGH THE LONG TERM PERIOD.

&&

.AVIATION /15Z WEDNESDAY THROUGH SUNDAY/...
THE AREA OF MIXED RAIN AND SNOW LINGERING BEHIND THE DEPARTING COLD
FRONT IS STILL PRODUCING WIDESPREAD IFR TO MVFR CONDITIONS ACROSS
THE AREA EARLY THIS MORNING. AS THE FRONT CONTINUES TO DRIFT SLOWLY
TO THE SOUTH...DRIER AIR WILL ADVECT IN FROM THE
NORTHWEST...ALLOWING CIGS AND VSBYS TO GRADUALLY LIFT TO VFR LATER
THIS MORNING AND DURING THE AFTERNOON. THE MAIN EXCEPTIONS TO THIS
GENERAL TREND WILL BE ACROSS PORTIONS OF THE SOUTHERN TIER
WHERE THE UPSLOPE NORTHWESTERLY FLOW WILL HELP TO HOLD LOW CLOUDS IN
PLACE THROUGH LEAST MIDDAY...AND IN BETWEEN KROC AND KSYR...WHERE
SOME LAKE-INDUCED CLOUDINESS MAY PERSIST THROUGH THE AFTERNOON AND
EVENING ALONG WITH A SMALL CHANCE OF SNOW SHOWERS.

LOOKING FURTHER AHEAD...ANOTHER AREA OF LOW PRESSURE IS FORECAST TO
MOVE THROUGH THE OHIO VALLEY AND OFF THE SOUTHERN NEW ENGLAND COAST
THURSDAY. THIS WILL SPREAD A STEADY SNOW ACROSS THE REGION THURSDAY
WITH ASSOCIATED CIG/VSBY RESTRICTIONS. CONDITIONS THEN BECOME
FAVORABLE FOR LAKE EFFECT SNOW EAST OF LAKES ERIE AND ONTARIO FRIDAY
INTO FRIDAY NIGHT.

&&

.MARINE...
INCREASING WESTERLY WINDS BEHIND A DEPARTING LOW AND ITS TRAILING
COLD FRONT WILL GENERATE SMALL CRAFT ADVISORY CONDITIONS ON BOTH
LAKES TODAY...ESPECIALLY LAKE ONTARIO WHERE THE PRESSURE GRADIENT
WILL BE A LITTLE STRONGER. THE WINDS AND WAVES WILL SUBSIDE TONIGHT
AS HIGH PRESSURE RIDGES INTO NEW YORK STATE. ANOTHER LOW IS FORECAST
TO TRACK NORTH OF LAKE ONTARIO THURSDAY NIGHT AND FRIDAY. WEST TO
SOUTHWEST WINDS CHANNELING UP THE LAKES WILL LIKELY RESULT IN SMALL
CRAFT ADVISORIES DURING THIS PERIOD.

&&

.EQUIPMENT...
THE BUFFALO WEATHER RADAR IS DOWN BECAUSE THE COMMUNICATION LINES
TO THE RADAR WERE CUT TUESDAY EVENING. VERIZON IS WORKING ON
RESTORING THE LINES, AND IT IS UNKNOWN AT THIS TIME WHEN THEY WILL
BE REPAIRED, BUT IT WILL HOPEFULLY BE THIS WEDNESDAY MORNING.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 4 PM EST THIS AFTERNOON FOR LEZ040-
         041.
         SMALL CRAFT ADVISORY UNTIL MIDNIGHT EST TONIGHT FOR
         LOZ043>045.
         SMALL CRAFT ADVISORY UNTIL 5 PM EST THIS AFTERNOON FOR
         LOZ042.

&&

SYNOPSIS...APB/WCH
NEAR TERM...APB/WCH
SHORT TERM...APB
LONG TERM...HITCHCOCK
AVIATION...JJR/TJP
MARINE...TJP
EQUIPMENT...
Hazardous weather outlook, Dec 12, 5:21 AM EST, 6 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BUFFALO NY
521 AM EST WED DEC 12 2007

NYZ007-008-131030-
JEFFERSON-LEWIS-
521 AM EST WED DEC 12 2007

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 7 AM EST THIS MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW YORK.

.DAY ONE...TODAY AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

COLD IS FORECAST TO MOVE INTO THE REGION ON FRIDAY. THIS MAY SET
THE STAGE FOR LAKE EFFECT SNOW EAST OF LAKE ONTARIO FRIDAY AND
FRIDAY EVENING.

AN EAST COAST STORM IS THEN POSSIBLE FROM SATURDAY NIGHT THROUGH
SUNDAY NIGHT. THERE REMAINS A HIGH DEGREE OF UNCERTAINTY WITH
RESPECT TO THE TRACK AND INTENSITY OF THIS STORM...BUT THERE IS
THE POTENTIAL FOR A SIGNIFICANT SNOW EVENT...POSSIBLY ACCOMPANIED
BY STRONG WINDS ACROSS PORTIONS OF UPSTATE NEW YORK.

STAY TUNED TO NOAA WEATHER RADIO OR ANOTHER SOURCE OF WEATHER
INFORMATION FOR UPDATES ON THIS VERY WINTRY PERIOD FROM THURSDAY
THROUGH NEXT WEEKEND.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

NYZ001>006-010>014-019>021-085-131030-
NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-NORTHERN ERIE-
GENESEE-WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA-CATTARAUGUS-ALLEGANY-
SOUTHERN ERIE-
521 AM EST WED DEC 12 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH
CENTRAL NEW YORK.

.DAY ONE...TODAY AND TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

COLD AIR IS FORECAST TO MOVE INTO THE REGION ON FRIDAY. THIS MAY
SET THE STAGE FOR LAKE EFFECT SNOW EAST OF BOTH LAKES ERIE AND
ONTARIO FRIDAY AND FRIDAY EVENING.

AN EAST COAST STORM IS THEN POSSIBLE FROM SATURDAY NIGHT THROUGH
SUNDAY NIGHT. THERE REMAINS A HIGH DEGREE OF UNCERTAINTY WITH
RESPECT TO THE TRACK AND INTENSITY OF THIS STORM...BUT THERE IS
THE POTENTIAL FOR A SIGNIFICANT SNOW EVENT...POSSIBLY ACCOMPANIED
BY STRONG WINDS ACROSS PORTIONS OF UPSTATE NEW YORK.

STAY TUNED TO NOAA WEATHER RADIO OR ANOTHER SOURCE OF WEATHER
INFORMATION FOR UPDATES ON THIS VERY WINTRY PERIOD FROM THURSDAY
THROUGH NEXT WEEKEND.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

LEZ020-040-041-LOZ042>045-062>065-SLZ022-024-131030-
UPPER NIAGARA RIVER AND BUFFALO HARBOR-
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE
RIVER-
LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER-
SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG-
SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS-
521 AM EST WED DEC 12 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE
ONTARIO AND SAINT LAWRENCE RIVER.

.DAY ONE...TODAY AND TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

A STRONG EAST COAST LOW MAY FORM SATURDAY NIGHT THROUGH SUNDAY
NIGHT. THERE IS STILL A HIGH DEGREE OF UNCERTAINTY WITH RESPECT TO
THE TRACK AND INTENSITY OF THIS SYSTEM...BUT THERE IS THE
POTENTIAL FOR GALE FORCE WINDS SUNDAY AND SUNDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

The office that day

Everything else NWS Buffalo, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 12, 3:45 PM ESTHeavy Snow WarningBUFAllegany, Cattaraugus, Chautauqua, Erie, Livingston, Ontario and 1 more26 hr
Dec 12, 3:45 PM ESTSnow AdvisoryBUFCayuga, Erie, Genesee, Lewis, Monroe, Niagara and 3 more26 hr

Nearby

Winter Storm Watches in New York, 2007Every winter storm watch in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.